June  2016, 9(2): 299-371. doi: 10.3934/krm.2016.9.299

Sharp regularity properties for the non-cutoff spatially homogeneous Boltzmann equation

1. 

Université de Rouen, UMR 6085-CNRS, Mathématiques, Avenue de l'Université, BP.12, 76801 Saint Etienne du Rouvray

2. 

School of Mathematics and Statistics, Wuhan University, Wuhan 430072, China

3. 

Université de Rouen, UMR 6085-CNRS, Mathématiques, Avenue de l’Université, BP.12, 76801 Saint Etienne du Rouvray

Received  December 2014 Revised  October 2015 Published  March 2016

In this work, we study the Cauchy problem for the spatially homogeneous non-cutoff Boltzamnn equation with Maxwellian molecules. We prove that this Cauchy problem enjoys Gelfand-Shilov's regularizing effect, meaning that the smoothing properties are the same as the Cauchy problem defined by the evolution equation associated to a fractional harmonic oscillator. The power of the fractional exponent is exactly the same as the singular index of the non-cutoff collisional kernel of the Boltzmann equation. Therefore, we get the sharp regularity of solutions in the Gevrey class and also the sharp decay of solutions with an exponential weight. We also give a method to construct the solution of the Boltzmann equation by solving an infinite system of ordinary differential equations. The key tool is the spectral decomposition of linear and non-linear Boltzmann operators.
Citation: Léo Glangetas, Hao-Guang Li, Chao-Jiang Xu. Sharp regularity properties for the non-cutoff spatially homogeneous Boltzmann equation. Kinetic & Related Models, 2016, 9 (2) : 299-371. doi: 10.3934/krm.2016.9.299
References:
[1]

G. E. Andrews, R. Askey and R. Roy, Special Functions,, Cambridge University Press, (1999).  doi: 10.1017/CBO9781107325937.  Google Scholar

[2]

A. V. Bobylev, The theory of the nonlinear spatially uniform Boltzmann equation for Maxwell molecules,, Soviet Sci. Rev. Sect. C: Math. Phys., 7 (1988), 111.   Google Scholar

[3]

C. Cercignani, The Boltzmann Equation and Its Applications,, Applied Mathematical Sciences, (1988).  doi: 10.1007/978-1-4612-1039-9.  Google Scholar

[4]

L. Desvillettes, G. Furioli and E. Terraneo, Propagation of Gevrey regularity for solutions of Boltzmann equation for Maxwellian molecules,, Trans. Amer. Math. Soc., 361 (2009), 1731.  doi: 10.1090/S0002-9947-08-04574-1.  Google Scholar

[5]

L. Desvillettes and B. Wennberg, Smoothness of the solution of the spatially homogeneous Boltzmann equation without cutoff,, Comm. Partial Differential Equations, 29 (2004), 133.  doi: 10.1081/PDE-120028847.  Google Scholar

[6]

E. Dolera, On the computation of the spectrum of the linearized Boltzmann collision operator for Maxwellian molecules,, Boll. Unione Mat. Ital.(9), 4 (2011), 47.   Google Scholar

[7]

L. Glangetas and M. Najeme, Analytical regularizing effect for the radial homogeneous Boltzmann equation,, Kinet. Relat. Models, 6 (2013), 407.  doi: 10.3934/krm.2013.6.407.  Google Scholar

[8]

T. Gramchev , S. Pilipovié and L. Rodino, Classes of degenerate elliptic operators in Gelfand-Shilov spaces,, New Developments in Pseudo-Differential Operators, 189 (2009), 15.  doi: 10.1007/978-3-7643-8969-7_2.  Google Scholar

[9]

M. N. Jones, Spherical Harmonics and Tensors for Classical Field Theory,, UK: Research Studies Press, (1985).   Google Scholar

[10]

N. Lekrine and C.-J. Xu, Gevrey regularizing effect of the Cauchy problem for non-cutoff homogeneous Kac equation,, Kinet. Relat. Models, 2 (2009), 647.  doi: 10.3934/krm.2009.2.647.  Google Scholar

[11]

N. Lerner, Y. Morimoto, K. Pravda-Starov and C.-J. Xu, Spectral and phase space analysis of the linearized non-cutoff Kac collision operator,, J. Math. Pures Appl., 100 (2013), 832.  doi: 10.1016/j.matpur.2013.03.005.  Google Scholar

[12]

N. Lerner, Y. Morimoto, K. Pravda-Starov and C.-J. Xu, Phase space analysis and functional calculus for the linearized Landau and Boltzmann operators,, Kinet. Relat. Models, 6 (2013), 625.  doi: 10.3934/krm.2013.6.625.  Google Scholar

[13]

N. Lerner, Y. Morimoto, K. Pravda-Starov and C.-J. Xu, Gelfand-Shilov smoothing properties of the radially symmetric spatially homogeneous Boltzmann equation without angular cutoff,, Journal of Differential Equations, 256 (2014), 797.  doi: 10.1016/j.jde.2013.10.001.  Google Scholar

[14]

H.-G. Li, Cauchy problem for linearized non-cutoff Boltzmann equation with distribution initial datum,, Acta Mathematica Scientia, 35 (2015), 459.  doi: 10.1016/S0252-9602(15)60015-7.  Google Scholar

[15]

Y. Morimoto and S. Ukai, Gevrey smoothing effect of solutions for spatially homogeneous nonlinear Boltzmann equation without angular cutoff,, J. Pseudo-Differ. Oper., 1 (2010), 139.  doi: 10.1007/s11868-010-0008-z.  Google Scholar

[16]

Y. Morimoto, S. Ukai, C.-J. Xu and T. Yang, Regularity of solutions to the spatially homogeneous Boltzmann equation without angular cutoff,, Discrete Contin. Dyn. Syst., 24 (2009), 187.  doi: 10.3934/dcds.2009.24.187.  Google Scholar

[17]

C. Müller, Analysis of Spherical Symmetries in Euclidean Spaces,, Springer, (1998).  doi: 10.1007/978-1-4612-0581-4.  Google Scholar

[18]

W. Rudin, Principles of Mathematical Analysis,, McGraw-Hill Book Co., (1964).   Google Scholar

[19]

G. Sansone, Orthogonal Functions,, Reprinted by Dover Publications 1991, (1991).   Google Scholar

[20]

J. C. Slater, Quantum Theory of Atomic Structure,, Vol. 1, (1960).  doi: 10.1063/1.3057555.  Google Scholar

[21]

S. Ukai, Local solutions in Gevrey classes to the nonlinear Boltzmann equation without cutff,, Japan. J. Appl. Math., 1 (1984), 141.  doi: 10.1007/BF03167864.  Google Scholar

[22]

C. Villani, A review of mathematical topics in collisional kinetic theory,, Handbook of Mathematical Fluid Dynamics, 1 (2002), 71.  doi: 10.1016/S1874-5792(02)80004-0.  Google Scholar

[23]

C. S. Wang Chang and G. E. Uhlenbeck, On The Propagation of Sound in Monoatomic Gases,, Univ. of Michigan Press, (1970).   Google Scholar

[24]

G. N. Watson, A Treatise On The Theory of Bessel Functions,, Cambridge university press, (1995).   Google Scholar

[25]

E. T. Whittaker and G. N. Watson, A Course of Modern Analysis,, Cambridge university press, (1996).  doi: 10.1017/CBO9780511608759.  Google Scholar

[26]

T.-F. Zhang and Z. Yin, Gevrey regularity of spatially homogeneous Boltzmann equation without cutoff,, J. Differential Equations, 253 (2012), 1172.  doi: 10.1016/j.jde.2012.04.023.  Google Scholar

show all references

References:
[1]

G. E. Andrews, R. Askey and R. Roy, Special Functions,, Cambridge University Press, (1999).  doi: 10.1017/CBO9781107325937.  Google Scholar

[2]

A. V. Bobylev, The theory of the nonlinear spatially uniform Boltzmann equation for Maxwell molecules,, Soviet Sci. Rev. Sect. C: Math. Phys., 7 (1988), 111.   Google Scholar

[3]

C. Cercignani, The Boltzmann Equation and Its Applications,, Applied Mathematical Sciences, (1988).  doi: 10.1007/978-1-4612-1039-9.  Google Scholar

[4]

L. Desvillettes, G. Furioli and E. Terraneo, Propagation of Gevrey regularity for solutions of Boltzmann equation for Maxwellian molecules,, Trans. Amer. Math. Soc., 361 (2009), 1731.  doi: 10.1090/S0002-9947-08-04574-1.  Google Scholar

[5]

L. Desvillettes and B. Wennberg, Smoothness of the solution of the spatially homogeneous Boltzmann equation without cutoff,, Comm. Partial Differential Equations, 29 (2004), 133.  doi: 10.1081/PDE-120028847.  Google Scholar

[6]

E. Dolera, On the computation of the spectrum of the linearized Boltzmann collision operator for Maxwellian molecules,, Boll. Unione Mat. Ital.(9), 4 (2011), 47.   Google Scholar

[7]

L. Glangetas and M. Najeme, Analytical regularizing effect for the radial homogeneous Boltzmann equation,, Kinet. Relat. Models, 6 (2013), 407.  doi: 10.3934/krm.2013.6.407.  Google Scholar

[8]

T. Gramchev , S. Pilipovié and L. Rodino, Classes of degenerate elliptic operators in Gelfand-Shilov spaces,, New Developments in Pseudo-Differential Operators, 189 (2009), 15.  doi: 10.1007/978-3-7643-8969-7_2.  Google Scholar

[9]

M. N. Jones, Spherical Harmonics and Tensors for Classical Field Theory,, UK: Research Studies Press, (1985).   Google Scholar

[10]

N. Lekrine and C.-J. Xu, Gevrey regularizing effect of the Cauchy problem for non-cutoff homogeneous Kac equation,, Kinet. Relat. Models, 2 (2009), 647.  doi: 10.3934/krm.2009.2.647.  Google Scholar

[11]

N. Lerner, Y. Morimoto, K. Pravda-Starov and C.-J. Xu, Spectral and phase space analysis of the linearized non-cutoff Kac collision operator,, J. Math. Pures Appl., 100 (2013), 832.  doi: 10.1016/j.matpur.2013.03.005.  Google Scholar

[12]

N. Lerner, Y. Morimoto, K. Pravda-Starov and C.-J. Xu, Phase space analysis and functional calculus for the linearized Landau and Boltzmann operators,, Kinet. Relat. Models, 6 (2013), 625.  doi: 10.3934/krm.2013.6.625.  Google Scholar

[13]

N. Lerner, Y. Morimoto, K. Pravda-Starov and C.-J. Xu, Gelfand-Shilov smoothing properties of the radially symmetric spatially homogeneous Boltzmann equation without angular cutoff,, Journal of Differential Equations, 256 (2014), 797.  doi: 10.1016/j.jde.2013.10.001.  Google Scholar

[14]

H.-G. Li, Cauchy problem for linearized non-cutoff Boltzmann equation with distribution initial datum,, Acta Mathematica Scientia, 35 (2015), 459.  doi: 10.1016/S0252-9602(15)60015-7.  Google Scholar

[15]

Y. Morimoto and S. Ukai, Gevrey smoothing effect of solutions for spatially homogeneous nonlinear Boltzmann equation without angular cutoff,, J. Pseudo-Differ. Oper., 1 (2010), 139.  doi: 10.1007/s11868-010-0008-z.  Google Scholar

[16]

Y. Morimoto, S. Ukai, C.-J. Xu and T. Yang, Regularity of solutions to the spatially homogeneous Boltzmann equation without angular cutoff,, Discrete Contin. Dyn. Syst., 24 (2009), 187.  doi: 10.3934/dcds.2009.24.187.  Google Scholar

[17]

C. Müller, Analysis of Spherical Symmetries in Euclidean Spaces,, Springer, (1998).  doi: 10.1007/978-1-4612-0581-4.  Google Scholar

[18]

W. Rudin, Principles of Mathematical Analysis,, McGraw-Hill Book Co., (1964).   Google Scholar

[19]

G. Sansone, Orthogonal Functions,, Reprinted by Dover Publications 1991, (1991).   Google Scholar

[20]

J. C. Slater, Quantum Theory of Atomic Structure,, Vol. 1, (1960).  doi: 10.1063/1.3057555.  Google Scholar

[21]

S. Ukai, Local solutions in Gevrey classes to the nonlinear Boltzmann equation without cutff,, Japan. J. Appl. Math., 1 (1984), 141.  doi: 10.1007/BF03167864.  Google Scholar

[22]

C. Villani, A review of mathematical topics in collisional kinetic theory,, Handbook of Mathematical Fluid Dynamics, 1 (2002), 71.  doi: 10.1016/S1874-5792(02)80004-0.  Google Scholar

[23]

C. S. Wang Chang and G. E. Uhlenbeck, On The Propagation of Sound in Monoatomic Gases,, Univ. of Michigan Press, (1970).   Google Scholar

[24]

G. N. Watson, A Treatise On The Theory of Bessel Functions,, Cambridge university press, (1995).   Google Scholar

[25]

E. T. Whittaker and G. N. Watson, A Course of Modern Analysis,, Cambridge university press, (1996).  doi: 10.1017/CBO9780511608759.  Google Scholar

[26]

T.-F. Zhang and Z. Yin, Gevrey regularity of spatially homogeneous Boltzmann equation without cutoff,, J. Differential Equations, 253 (2012), 1172.  doi: 10.1016/j.jde.2012.04.023.  Google Scholar

[1]

Torsten Keßler, Sergej Rjasanow. Fully conservative spectral Galerkin–Petrov method for the inhomogeneous Boltzmann equation. Kinetic & Related Models, 2019, 12 (3) : 507-549. doi: 10.3934/krm.2019021

[2]

Edson Pindza, Francis Youbi, Eben Maré, Matt Davison. Barycentric spectral domain decomposition methods for valuing a class of infinite activity Lévy models. Discrete & Continuous Dynamical Systems - S, 2019, 12 (3) : 625-643. doi: 10.3934/dcdss.2019040

[3]

Linfeng Mei, Zongming Guo. Morse indices and symmetry breaking for the Gelfand equation in expanding annuli. Discrete & Continuous Dynamical Systems - B, 2017, 22 (4) : 1509-1523. doi: 10.3934/dcdsb.2017072

[4]

Liu Liu. Uniform spectral convergence of the stochastic Galerkin method for the linear semiconductor Boltzmann equation with random inputs and diffusive scaling. Kinetic & Related Models, 2018, 11 (5) : 1139-1156. doi: 10.3934/krm.2018044

[5]

Esther S. Daus, Shi Jin, Liu Liu. Spectral convergence of the stochastic galerkin approximation to the boltzmann equation with multiple scales and large random perturbation in the collision kernel. Kinetic & Related Models, 2019, 12 (4) : 909-922. doi: 10.3934/krm.2019034

[6]

Keonhee Lee, Ngoc-Thach Nguyen, Yinong Yang. Topological stability and spectral decomposition for homeomorphisms on noncompact spaces. Discrete & Continuous Dynamical Systems - A, 2018, 38 (5) : 2487-2503. doi: 10.3934/dcds.2018103

[7]

Tai-Ping Liu, Shih-Hsien Yu. Boltzmann equation, boundary effects. Discrete & Continuous Dynamical Systems - A, 2009, 24 (1) : 145-157. doi: 10.3934/dcds.2009.24.145

[8]

Leif Arkeryd, Anne Nouri. On a Boltzmann equation for Haldane statistics. Kinetic & Related Models, 2019, 12 (2) : 323-346. doi: 10.3934/krm.2019014

[9]

Simone Cacace, Maurizio Falcone. A dynamic domain decomposition for the eikonal-diffusion equation. Discrete & Continuous Dynamical Systems - S, 2016, 9 (1) : 109-123. doi: 10.3934/dcdss.2016.9.109

[10]

Qing Hong, Guorong Hu. Molecular decomposition and a class of Fourier multipliers for bi-parameter modulation spaces. Communications on Pure & Applied Analysis, 2019, 18 (6) : 3103-3120. doi: 10.3934/cpaa.2019139

[11]

Claude Bardos, François Golse, Ivan Moyano. Linear Boltzmann equation and fractional diffusion. Kinetic & Related Models, 2018, 11 (4) : 1011-1036. doi: 10.3934/krm.2018039

[12]

Yan Guo, Juhi Jang, Ning Jiang. Local Hilbert expansion for the Boltzmann equation. Kinetic & Related Models, 2009, 2 (1) : 205-214. doi: 10.3934/krm.2009.2.205

[13]

Raffaele Esposito, Yan Guo, Rossana Marra. Validity of the Boltzmann equation with an external force. Kinetic & Related Models, 2011, 4 (2) : 499-515. doi: 10.3934/krm.2011.4.499

[14]

El Miloud Zaoui, Marc Laforest. Stability and modeling error for the Boltzmann equation. Kinetic & Related Models, 2014, 7 (2) : 401-414. doi: 10.3934/krm.2014.7.401

[15]

Alexander Bobylev, Åsa Windfäll. Boltzmann equation and hydrodynamics at the Burnett level. Kinetic & Related Models, 2012, 5 (2) : 237-260. doi: 10.3934/krm.2012.5.237

[16]

Radjesvarane Alexandre. A review of Boltzmann equation with singular kernels. Kinetic & Related Models, 2009, 2 (4) : 551-646. doi: 10.3934/krm.2009.2.551

[17]

Seiji Ukai. Time-periodic solutions of the Boltzmann equation. Discrete & Continuous Dynamical Systems - A, 2006, 14 (3) : 579-596. doi: 10.3934/dcds.2006.14.579

[18]

Leif Arkeryd, Raffaele Esposito, Rossana Marra, Anne Nouri. Exponential stability of the solutions to the Boltzmann equation for the Benard problem. Kinetic & Related Models, 2012, 5 (4) : 673-695. doi: 10.3934/krm.2012.5.673

[19]

François Dubois. Third order equivalent equation of lattice Boltzmann scheme. Discrete & Continuous Dynamical Systems - A, 2009, 23 (1&2) : 221-248. doi: 10.3934/dcds.2009.23.221

[20]

Kevin Zumbrun. L resolvent bounds for steady Boltzmann's Equation. Kinetic & Related Models, 2017, 10 (4) : 1255-1257. doi: 10.3934/krm.2017048

2018 Impact Factor: 1.38

Metrics

  • PDF downloads (13)
  • HTML views (0)
  • Cited by (4)

Other articles
by authors

[Back to Top]